Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 43, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 1, 2019, 1:44 PM MST for 4 counties in Wyoming. It took effect at Dec 1, 2019, 11:00 PM MST. It was in force for 42 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 1, 2019, 1:44 PM MST (20:44 UTC)
- In effect from
- Dec 1, 2019, 11:00 PM MST
- Expired
- Dec 3, 2019, 5:00 PM MST
- In force
- 42 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 3:12 AM MST | HIGH SUST WINDS 41 | Bordeaux, WY | BORDEAUX WYDOT SENSOR. AVERAGE SUSTAINED WIND FOR PAST HOUR ENDING AT 312 AM MST. PEAK SUST WIND 48 MPH...PEAK GUST 55 MPH. |
| Dec 2, 3:56 AM MST | HIGH SUST WINDS 41 | Arlington, WY | ARLINGTON WYDOT SENSOR. AVERAGE SUSTAINED WIND FOR PAST HOUR ENDING AT 356 AM MST. PEAK SUST WIND 47 MPH...PEAK GUST 56 MPH. |
| Dec 2, 11:06 AM MST | NON-TSTM WND GST 67 | Arlington, WY | ARLINGTON WYDOT SENSOR. SUSTAINED 57 MPH WITH GUSTS TO 67 MPH. |
| Dec 2, 9:50 PM MST | NON-TSTM WND GST 58 | 10 Sw Cheyenne, WY | WYO HILL WYDOT SENSOR. SUSTAINED AT 47 MPH. |
| Dec 3, 5:00 AM MST | HIGH SUST WINDS 43 | 8 S Chugwater, WY | BEAR CREEK WYDOT SENSOR. SEVERAL OBS SHOWED SUSTAINED WINDS 40-43 MPH BETWEEN 4 AM AND 5 AM MST. PEAK WIND 43 MPH GUSTING TO 50 MPH AT 454 AM. |
| Dec 3, 9:22 AM MST | NON-TSTM WND GST 63 | 7 Ese Arlington, WY | WYDOT MESONET STATION COOPER COVER ALONG I-80. |
| Dec 3, 3:02 PM MST | NON-TSTM WND GST 60 | 1 Sse Bordeaux, WY | WYDOT MESONET STATION BORDEAUX ALONG I-25. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679 WWUS75 KCYS 012044 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 144 PM MST Sun Dec 1 2019 ...ANOTHER ROUND OF STRONG WINDS POSSIBLE FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT THROUGH EARLY TUESDAY... ...BLOWING SNOW AND HIGH CROSSWINDS WILL MAKE TRAVEL DANGEROUS OVER THE NEXT FEW DAYS ACROSS PORTIONS OF I-80 AND I-25 IN SOUTHEASTERN WYOMING... WYZ110-021200- /O.UPG.KCYS.HW.A.0035.191202T0000Z-191203T1800Z/ /O.NEW.KCYS.HW.W.0043.191202T0600Z-191204T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 144 PM MST Sun Dec 1 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 11 PM this evening to 5 PM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...5 PM MST this evening until 5 AM MST Tuesday morning. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will enhance the risk for blow overs of light weight and high profile vehicles, including camping trailers and semis. Areas of blowing and drifting snow may result in periods of significantly reduced visibilities and sheeting of ice on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-117-021200- /O.UPG.KCYS.HW.A.0035.191202T1200Z-191203T1800Z/ /O.NEW.KCYS.HW.W.0043.191202T1200Z-191204T0000Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 144 PM MST Sun Dec 1 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 AM MONDAY TO 5 PM MST TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 AM Monday to 5 PM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...5 AM MST Monday until 5 AM MST Tuesday morning. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will enhance the risk for blow overs of light weight and high profile vehicles, including camping trailers and semis. Areas of blowing and drifting snow may result in periods of significantly reduced visibilities and sheeting of ice on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ lyons
6 follow-up statements
553 WWUS75 KCYS 020916 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 216 AM MST Mon Dec 2 2019 ...ANOTHER ROUND OF STRONG WIND EXPECTED FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING TODAY THROUGH MID DAY TUESDAY... ...BLOWING SNOW AND HIGH CROSSWINDS WILL MAKE TRAVEL DANGEROUS OVER THE NEXT FEW DAYS ACROSS PORTIONS OF I-80 AND I-25 IN SOUTHEASTERN WYOMING... WYZ106-116-117-030000- /O.EXT.KCYS.HW.W.0043.191202T0916Z-191204T0000Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 216 AM MST Mon Dec 2 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST TUESDAY... * TIMING...Until 5 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will enhance the risk for blow overs of light weight and high profile vehicles, including camping trailers and semis. Areas of blowing and drifting snow may result in periods of significantly reduced visibilities and sheeting of ice on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-030000- /O.CON.KCYS.HW.W.0043.000000T0000Z-191204T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 216 AM MST Mon Dec 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * TIMING...Until 5 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will enhance the risk for blow overs of light weight and high profile vehicles, including camping trailers and semis. Areas of blowing and drifting snow may result in periods of significantly reduced visibilities and sheeting of ice on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
868 WWUS75 KCYS 022058 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 158 PM MST Mon Dec 2 2019 ...LOCALLY STRONG WINDS EXPECTED FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING THROUGH MID DAY TUESDAY... WYZ106-110-116-117-031100- /O.CON.KCYS.HW.W.0043.000000T0000Z-191204T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 158 PM MST Mon Dec 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * TIMING...Until 5 PM MST Tuesday. * WINDS...West to southwest 30 to 40 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will enhance the risk for blow overs of light weight and high profile vehicles, including camping trailers and semis. Patchy blowing and drifting snow may result in periods of significantly reduced visibilities and sheeting of ice on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
757 WWUS75 KCYS 030647 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1147 PM MST Mon Dec 2 2019 ...STRONG WINDS NOW EXPECTED TO IMPACT CHEYENNE THROUGH EARLY TUESDAY MORNING... ...WINDS WILL PERSIST FOR THE SOUTHEAST WYOMING WIND CORRIDORS THROUGH MID DAY TUESDAY... WYZ118-031500- /O.EXB.KCYS.HW.W.0043.000000T0000Z-191203T1500Z/ Central Laramie County- Including the city of Cheyenne 1147 PM MST Mon Dec 2 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 8 AM MST Tuesday. * TIMING...Until 8 AM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 60 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will enhance the risk for blow overs of light weight and high profile vehicles, including camping trailers and semis. Patchy blowing and drifting snow may result in periods of significantly reduced visibilities and sheeting of ice on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-116-117-031500- /O.CON.KCYS.HW.W.0043.000000T0000Z-191204T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1147 PM MST Mon Dec 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * TIMING...Until 5 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will enhance the risk for blow overs of light weight and high profile vehicles, including camping trailers and semis. Patchy blowing and drifting snow may result in periods of significantly reduced visibilities and sheeting of ice on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
483 WWUS75 KCYS 031438 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 738 AM MST Tue Dec 3 2019 ...HIGH WIND WARNING FOR CHEYENNE ALLOWED TO EXPIRE AT 8 AM MST... ...WINDS WILL PERSIST FOR THE SOUTHEAST WYOMING WIND CORRIDORS THROUGH TUESDAY AFTERNOON... WYZ118-031545- /O.EXP.KCYS.HW.W.0043.000000T0000Z-191203T1500Z/ Central Laramie County- Including the city of Cheyenne 738 AM MST Tue Dec 3 2019 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... Winds have diminished below High Wind criteria allowing for expiration at 8 AM MST. Brief gusty winds into the 40 mph range may linger this morning. $$ WYZ106-110-116-117-032245- /O.CON.KCYS.HW.W.0043.000000T0000Z-191204T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 738 AM MST Tue Dec 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Until 5 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will enhance the risk for blow overs of light weight and high profile vehicles, including camping trailers and semis. Patchy blowing and drifting snow may result in periods of significantly reduced visibilities and sheeting of ice on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WM
033 WWUS75 KCYS 031944 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1244 PM MST Tue Dec 3 2019 ...WINDS WILL PERSIST FOR THE SOUTHEAST WYOMING WIND CORRIDORS THROUGH TUESDAY AFTERNOON... WYZ106-110-116-117-040000- /O.CON.KCYS.HW.W.0043.000000T0000Z-191204T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1244 PM MST Tue Dec 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Until 5 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will enhance the risk for blow overs of light weight and high profile vehicles, including camping trailers and semis. Patchy blowing and drifting snow may result in periods of significantly reduced visibilities and sheeting of ice on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WM
005 WWUS75 KCYS 032352 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 452 PM MST Tue Dec 3 2019 ...WINDS HAVE DECREASED BELOW HIGH WIND CRITERIA... WYZ106-110-116-117-040100- /O.EXP.KCYS.HW.W.0043.000000T0000Z-191204T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 452 PM MST Tue Dec 3 2019 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... The High Wind Warning will expire at 5 PM this evening. Winds in warned zones have decreased below criteria and will continue to decrease over the next few hours. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 1, 10:47 AM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 1, 10:47 AM MST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1047 AM MST Sun Dec 1 2019
.SHORT TERM...(Today - Monday Night)
Issued at 335 AM MST Sun Dec 1 2019
We are starting to see decreasing winter impacts across most areas
this morning as winds continue to diminish. A few wind gusts near/
in excess of 40 MPH may still result in blowing/drifting snow over
far east central WY and the northern NE Panhandle through 5 AM MST
so we will maintain a Winter Weather Advisory there. WYDOT webcams
at Arlington/Elk Mountain & the I-80 Summit are improving as well,
but it is difficult to see how much blowing snow is occurring, and
wind gusts over 50 MPH are still being observed. Opted to keep the
Blizzard Warning going until the 5 AM MST expiration, and will re-
address this shortly.
Dry today with plenty of sunshine. We will have a chance to get to
the freezing mark along/east of the Laramie Range, but the current
snow pack will make this challenging. We are getting a fairly warm
start to the day though with KCYS at 23 F, so that should help our
cause. Dry conditions persist into Monday with a continued warming
trend. The only chances for precipitation should be over the Snowy
and Sierra Madre mountains.
Strong winds will return to the wind prone areas from this evening
through Tuesday morning. Low-level CAG to CPR gradients will climb
to 55-65 meters as a short wave tracks across the Dakotas over the
next 24-36 hours. Strong subsidence and 50-60 knot flow between H7
and H8 should aid in wind gusts over 60 MPH for the primary south-
east Wyoming wind corridors. Could get pretty windy in Cheyenne as
well w/ models hinting at some impressive omega fields, but we may
have some trouble reaching Warning criteria w/ modest lapse rates.
A bit challenging with headline decisions for this as current BZWs
expire at 5 AM and there is little doubt that blowing and drifting
snow will continue to be a problem. Wind may increase again at ARL
as early as late this afternoon, so we could certainly support the
issuance of a High Wind Warning. However, given uncertainties with
whether blizzard conditions will re-emerge, opted to leave issue a
High Wind Watch for now and let the day shift evaluate. The Summit
and BRX were added to this Watch, but starting later at 12z Monday
instead. The reason this is not a Winter Storm Watch is due to the
fact that additional snowfall is not expected. Winds are likely to
persist through about mid-day Tuesday.
.LONG TERM...(Tuesday - Saturday)
Issued at 335 AM MST Sun Dec 1 2019
Tuesday...Temperatures about the same or slightly cooler in the wake
of a passing shortwave trough aloft. Dry with limited low and mid
level moisture.
Wednesday...The flow aloft backs to westerly with increasing middle
and high level cloudiness ahead of an approaching shortwave trough
aloft over the Great Basin. Temperatures about the same as those on
Tuesday.
Thursday...Although a ridge builds overhead in the wake of the
shortwave trough passage over Colorado, temperatures will be
slightly cooler in the wake of a weak cold frontal passage.
Friday...Ridging aloft passes overhead, with temperatures about the
same as those of Thursday.
Saturday...Breezy to windy as the flow aloft strengthens with a few
fast moving shortwave troughs aloft passing overhead. Looks like
enough low and mid level moisture for scattered snow showers over
the Snowy and Sierra Madre Ranges.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1042 AM MST Sun Dec 1 2019
VFR conditions expected through the forecast period. SE WY
terminals will see gusty winds to 25 kts through the afternoon
before calming down in the evening. Winds will pick up again
Monday morning. LLWS is possible after 08z tonight near KLAR as
strong westerly winds move in aloft. Looking beyond the current
TAF period, increased cloud cover and lower ceilings will spread
across SE WY terminals late Monday afternoon and early evening.
&&
.FIRE WEATHER...
Issued at 335 AM MST Sun Dec 1 2019
No fire weather concerns w/ deep snow pack in place across a large
part of the area. Strong winds and periods of blowing and drifting
snow can be expected in and around the southeast WY wind corridors
over the next few days, especially on Monday and Monday night.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until noon MST today for WYZ110-116-117.
High Wind Watch from 5 PM MST this afternoon through Tuesday
morning for WYZ110.
High Wind Watch from late tonight through Tuesday morning for
WYZ106-116-117.
NE...None.
&&
SHORT TERM...CLH
LONG TERM...RUBIN
AVIATION...MB
FIRE WEATHER...CLHHazardous weather outlook, Dec 1, 3:52 AM MST, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 352 AM MST Sun Dec 1 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118- 119-021100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Goshen County-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-Central Laramie County-East Laramie County- 352 AM MST Sun Dec 1 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-116-117-021100- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 352 AM MST Sun Dec 1 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A High Wind Watch is in effect after 5 PM this afternoon for the North Snowy Range Foothills. Expect west to southwest winds of 35 to 45 mph with gusts to 65 mph. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A High Wind Watch is in effect for the Central Laramie Range and Southwest Platte County, as well as the South Laramie Range and Foothills from 5 AM Monday until 11 AM Tuesday. A High Wind Watch is in effect for the North Snowy Range Foothills through 11 AM Tuesday. Expect west to southwest winds of 35 to 45 mph with gusts to 65 mph. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Local storm report, Dec 1, 8:21 AM MST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
821 AM MST SUN DEC 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM BLIZZARD 5 SE ALLIANCE 42.06N 102.80W
11/30/2019 BOX BUTTE NE ASOS
ALLIANCE MUNICIPAL AIRPORT ASOS - KAIA. VISIBILITY OF ONE
QUARTER MILE AND FREQUENT WIND GUSTS 35 TO 40 MPH IN SNOW
AND BLOWING SNOW ONLY FOR ONE HOUR.
0400 PM BLIZZARD 5 W CHADRON 42.84N 103.10W
11/30/2019 DAWES NE ASOS
CHADRON MUNICIPAL AIRPORT ASOS - KCDR. ONE QUARTER MILE
VISIBILITY AND FREQUENT WIND GUSTS 35 TO 45 MPH IN SNOW
AND BLOWING SNOW ONLY FOR ONE HOUR.
&&
MBROTHERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:16 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 10 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.